Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/2890
Full metadata record
DC FieldValueLanguage
dc.contributor.authorMcCaig, Chrisen_UK
dc.contributor.authorBegon, Mikeen_UK
dc.contributor.authorNorman, Rachelen_UK
dc.contributor.authorShankland, Carronen_UK
dc.date.accessioned2013-10-08T01:59:01Z-
dc.date.available2013-10-08T01:59:01Z-
dc.date.issued2011-04en_UK
dc.identifier.urihttp://hdl.handle.net/1893/2890-
dc.description.abstractSuperspreaders are an important phenomenon in the spread of infectious disease, accounting for a higher than average number of new infections in the population. We use mathematical models to compare the impact of supershedders and supercontacters on population dynamics. The stochastic, individual based models are investigated by conversion to deterministic, population level Mean Field Equations, using process algebra. The mean emergent population dynamics of the models are shown to be equivalent with and without superspreaders; however, simulations confirm expectations of differences in variability, having implications for individual epidemics.en_UK
dc.language.isoenen_UK
dc.publisherSpringer Verlagen_UK
dc.relationMcCaig C, Begon M, Norman R & Shankland C (2011) A Symbolic Investigation of Superspreaders. Bulletin of Mathematical Biology, 73 (4), pp. 777-794. https://doi.org/10.1007/s11538-010-9603-7en_UK
dc.rightsThe original publication is available at www.springerlink.comen_UK
dc.subjectChanging scaleen_UK
dc.subjectMean field equation derivation from process algebraen_UK
dc.subjectCommunicable diseases Mathematical modelsen_UK
dc.subjectPopulation biology Mathematical modelsen_UK
dc.titleA Symbolic Investigation of Superspreadersen_UK
dc.typeJournal Articleen_UK
dc.identifier.doi10.1007/s11538-010-9603-7en_UK
dc.citation.jtitleBulletin of Mathematical Biologyen_UK
dc.citation.issn1522-9602en_UK
dc.citation.issn0092-8240en_UK
dc.citation.volume73en_UK
dc.citation.issue4en_UK
dc.citation.spage777en_UK
dc.citation.epage794en_UK
dc.citation.publicationstatusPublisheden_UK
dc.citation.peerreviewedRefereeden_UK
dc.type.statusAM - Accepted Manuscripten_UK
dc.author.emailces@cs.stir.ac.uken_UK
dc.contributor.affiliationUniversity of Stirlingen_UK
dc.contributor.affiliationUniversity of Liverpoolen_UK
dc.contributor.affiliationMathematicsen_UK
dc.contributor.affiliationComputing Scienceen_UK
dc.identifier.isiWOS:000288797300005en_UK
dc.identifier.scopusid2-s2.0-79953124479en_UK
dc.identifier.wtid829265en_UK
dc.contributor.orcid0000-0002-7398-6064en_UK
dc.contributor.orcid0000-0001-7672-2884en_UK
dc.date.accepted1990-01-01en_UK
dc.date.filedepositdate2011-04-13en_UK
Appears in Collections:Computing Science and Mathematics Journal Articles

Files in This Item:
File Description SizeFormat 
A Symbolic Investigation of Superspreaders.pdfFulltext - Accepted Version366.12 kBAdobe PDFView/Open


This item is protected by original copyright



Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.